Alert archive / Louisiana / Small Craft Advisories in 2020
Small Craft Advisory 48, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 23, 2020, 3:48 AM CST. It took effect at Dec 23, 2020, 9:00 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 3:48 AM CST (09:48 UTC)
- In effect from
- Dec 23, 2020, 9:00 PM CST
- Expired
- Dec 25, 2020, 6:00 AM CST
- In force
- 33 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 3:42 AM CST, 6 minutes earlier.
Area forecast discussion, Dec 23, 3:42 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
342 AM CST Wed Dec 23 2020
.DISCUSSION...
Lots of active weather for the next 24 hours. A cold front
approaching the region today will bring rain chances back into the
forecast, starting this morning in southeast Texas. The main
timing for the rain will be in the afternoon and evening hours.
There is a threat for severe weather - including tornadoes,
damaging winds, and hail. SPC has a marginal risk (5%) for
southeast Texas, and a slight risk (15%) for most of central,
southwest, and south central Louisiana.
In addition to the severe weather threat, there is a marginal risk
for excessive rain, especially over the Lafayette region. One to
three inches of rain is expected today and tonight. During
periods of heavy rain, be aware roads may be flooded, which is
especially difficult to assess at night.
Finally, behind the cold front, winds will be quite strong, with
sustained winds over 20 mph expected. Therefore, a wind advisory
has been issued for the entire region tonight, ending at day break
in central Louisiana and east Texas, but lasting through the
afternoon on Thursday for the I-10 corridor down to the coast.
Dry and cool weather is forecast for Christmas Day, with morning
lows at or below freezing in most places along and north of the
I-10 corridor.
Most of the weekend should be dry, before the next cold front
passage on Monday brings us back to elevated rain chances again.
&&
.MARINE...
Gale warnings are in place for late tonight through Thursday
morning in the coastal waters due to strong offshore flow behind
the cold front. In addition, tides will run one to two feet below
normal, so a low water advisory is required for overnight tonight
into tomorrow morning. Mariners should be aware of the low water
hazards during these times.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 69 36 47 28 / 80 80 0 0
LCH 72 39 51 32 / 70 90 0 0
LFT 72 41 49 31 / 40 90 10 0
BPT 74 39 52 34 / 70 80 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 9 PM this evening to 3 PM CST Thursday for
LAZ041>045-052>055-073-074.
Wind Advisory from 9 PM this evening to 6 AM CST Thursday for
LAZ027>033.
TX...Wind Advisory from 9 PM this evening to 3 PM CST Thursday for
TXZ215-216.
Wind Advisory from 9 PM this evening to 6 AM CST Thursday for
TXZ180-201-259>262.
GM...Gale Warning from midnight tonight to 6 PM CST Thursday for
GMZ450-452-455-470-472-475.
Low Water Advisory from midnight tonight to 10 AM CST Thursday
for GMZ430-432-435.
Small Craft Advisory from midnight tonight to 6 PM CST Thursday
for GMZ430-432-435.
&&
PUBLIC...15Hazardous weather outlook, Dec 22, 3:39 PM CST, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 339 PM CST Tue Dec 22 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-232145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 339 PM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are expected Wednesday and early Wednesday night. A few strong storms...and a severe storm...may occur. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-232145- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 339 PM CST Tue Dec 22 2020 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Rain and a few thunderstorms are expected on Wednesday. Winds and seas will be at least at small craft advisory levels Wednesday night and Thursday. Gale force winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-232145- Sabine Lake-Calcasieu Lake-Vermilion Bay- 339 PM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain and a few thunderstorms are expected on Wednesday. Winds and seas will be at least at small craft advisory levels Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:48 AM CST | Gale Warning | LCH | 38 hr | |
| Dec 23, 3:48 AM CST | Low Water Advisory | LCH | 30 hr | |
| Dec 23, 3:49 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 38 hr |
| Dec 23, 4:36 PM CST | Tornado Warning | LCH | Beauregard, Vernon | 13 min |
| Dec 23, 5:45 PM CST | Special Weather Statement | LCH | Vernon | 45 min |
| Dec 23, 5:51 PM CST | Tornado Warning | LCH | Vernon | 24 min |
| Dec 23, 3:30 PM CST | Special Weather Statement | LCH | Newton | 30 min |
| Dec 23, 3:33 PM CST | Special Weather Statement | LCH | Hardin | 27 min |
| Dec 23, 4:09 PM CST | Special Weather Statement | LCH | Tyler | 51 min |
| Dec 23, 4:15 PM CST | Special Weather Statement | LCH | Jasper | 45 min |
| Dec 23, 5:02 PM CST | Special Weather Statement | LCH | Sabine | 43 min |
Nearby
Small Craft Advisories in Louisiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.